MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION
Model Number NGP680301
Medical Device Problem Codes Use of Device Problem (1670); Suction Problem (2170); Application Network Problem (2879)
Health Effect - Clinical Codes Corneal Abrasion (1789); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that customer found nuclear fragments remained in the anterior chamber during the post exams.Surgeon perceived that the vacuum performance during irrigation aspiration and phaco mode was bit low.The issue had occurred in three procedures since after the machine was checked on (b)(6) 2023.Reportedly transconjunctival single plane scleracorneal incision method was used with 2.55 mm incision size.There was no incision widened.Irrigation, suction, and removal with irrigation aspiration is planned for end of (b)(6) 2023.Patient was prescribed with medication (levofloxacin, sanbetason).The patient outcome was reported as good visual acuity with no problems.The pack was reused for the patient.Additional information was received, and it was learnt that on (b)(6) 2023 there was removal of residual nuclear fragments performed using ophthalmic anesthesia.Surgeon aspirated by using a bi-manual irrigation aspiration (ia) while shattering nuclear fragments with the tip.Nuclear fragments were aspirated without problems.There was descemet's fold that seemed to be caused by an effect of the bi-manual ia operation.As a result, visual acuity decreased from 0.9 to 0.6, but according to the doctor, it is likely to recover gradually.This event will capture information for 1 of 3 patients.Other reports are being submitted for other patients.No further information was provided.
 
Additional Manufacturer Narrative
Additional narrative information: telephone number: (b)(6).Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: a review of the records related to this equipment that included labeling, manual, trending, and risk documentation reviews was performed.Equipment labeling provides possible complications that can be caused by the surgical/treatment procedure being performed.The trend review shows that there is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: at the time of initial filing following health effect impact code and clinical code was inadvertently missed, hence this is being added.Section h6: health effect-impact code ¿ 4625 for secondary surgical intervention: surgical intervention section h6: health effect-clinical code ¿ 1789 for striae in descemet's: corneal striae.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE PRO
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16687002
Report Number3012236936-2023-00808
Device Sequence Number12611779
Product Code HQC
UDI-Device Identifier05050474596146
UDI-Public(01)05050474596146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNGP680301
Device Catalogue NumberNGP680301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian